Hail, Johnson
- When
- July 4, 2:25 PM MST to 2:32 PM MST
- Where
- Johnson County, Sussex
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.700, -106.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 4, 12:55 PM MST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 155 PM MDT WED JUL 4 2001 THINGS STARTING TO FIRE ACROSS THE AREA IN AN ATMOSPHERE THAT IS BECOMING MORE CONDUCIVE FOR CONVECTION. DEEPER MOISTURE NOW ROTATING INTO THE AREA FROM THE NORTH AND WEST...ALONG WITH SHORTWAVE ENERGY TO PROVIDE THE IMPETUS. WILL TAILOR FORECAST FOR TONIGHT BASED ON CURRENT SATELLITE IMAGERY AND OBSERVATIONS. FOR TOMORROW...MODELS INDICATE A DRY SLOT AND ABSENCE OF ENERGY FOR THE MOST PART...SO WILL KEEP FORECAST PRIMARILY DRY FOR TOMORROW. MOISTURE AND MORE ENERGY BEGIN TO AFFECT MAINLY THE NORTHERN TIER OF COUNTIES TOMORROW EVENING. AS UPPER HIGH BEGINS SHIFTING EAST AND SOUTH FOR FRIDAY...WE SHOULD BEGIN TO PICK UP EVEN MORE MOISTURE AND SHORTWAVE ACTIVITY THROUGH SATURDAY. FORECAST FOR THE LAST FEW DAYS HAS TRENDED THIS WAY SO THINGS APPEARS IN GOOD SHAPE AND ON TRACK. WILL KEEP EXTENDED PRETTY MUCH AS IS SINCE IT ALSO APPEARS IN GOOD SHAPE. .RIW...NONE VALONE
WYZ026>028-042100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1030 AM MDT WED JUL 4 2001 SLIGHT SEVERE WEATHER POTENTIAL IN PART OF NORTH CENTRAL WYOMING THIS AFTERNOON AND EARLY EVENING. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. DISCUSSION...A SURFACE TROF EXTENDING ACROSS THE BIG HORNS MOUNTAINS AND JOHNSON COUNTY WILL PROVIDE THE FOCUS FOR AFTERNOON AND EVENING CONVECTION AS DEEPER MOISTURE DROPS SOUTH INTO THE REGION FROM MONTANA AND THE ATMOSPHERE BECOMES INCREASINGLY UNSTABLE AS HEATING OCCURS AND AN UPPER LEVEL DISTURBANCE CROSSES. ISOLATED SEVERE STORMS MAY DEVELOP IN THE VICINITY OF THE TROF AND MOVE SLOWLY EAST ACROSS THE OUTLOOK AREA. THE MAIN THREAT FROM THE STORMS APPEARS TO BE STRONG AND POTENTIALLY DAMAGING WIND. THIS OUTLOOK IS FOR THE FOLLOWING COUNTIES IN NORTH CENTRAL WYOMING. BIG HORN... WASHAKIE... JOHNSON... VALONE WCJIN-WYNW-WYNE
WYZ015-027-028-050259- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 222 PM MDT WED JUL 4 2001 ...A TORNADO WATCH HAS BEEN ISSUED FOR JOHNSON AND EASTERN NATRONA COUNTIES UNTIL 9 PM MDT THIS EVENING... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...HAS ISSUED A TORNADO WATCH FOR JOHNSON COUNTY AND EASTERN NATRONA COUNTY UNTIL 9 PM MDT. A WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS PRODUCING TORNADOES. LARGE HAIL AND DAMAGING WIND ARE ALSO POSSIBLE. PEOPLE IN JOHNSON AND EASTERN NATRONA COUNTIES SHOULD KEEP ALERT FOR TORNADOES AND SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. REPORT SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY. WCJIN-WYNE C.BAKER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
318 PM MDT WED JUL 4 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM SUSSEX WY .88 INCH HAIL
07/04/01 JOHNSON
0310 PM SUSSEX WY .88 INCH HAIL
07/04/01 JOHNSON
MLCThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259670.